Although the exact effects of an overdose with Lotemax (loteprednol) are unknown, using too much of this medication (as an eye medication) would likely increase the risk of serious eye infections or glaucoma. However, overdose symptoms are more likely to occur if this medication is taken by mouth. Treatment options may include treating the symptoms that occur as a result of the overdose.
Can You Use Too Much Lotemax?Lotemax® (loteprednol etabonate) is a prescription eye medication approved to treat eye inflammation. It belongs to a class of medications known as corticosteroids. It is not known if it is possible to overdose on Lotemax.
Effects of a Lotemax OverdoseSimilarly, it is not known what exactly to expect from a Lotemax overdose. Because only a small amount of the medication reaches the bloodstream when used as an eye medication, overdose symptoms are probably more likely to occur if the medication was accidentally taken by mouth (which might occur with children or pets).
It is reasonable to predict that overuse of Lotemax could increase the risk of serious eye infections (as the drug can suppress the immune system) or glaucoma (as the drug can raise eye pressure).
Treatment OptionsIt is not known how best to treat a Lotemax overdose. Therefore, if treatment is necessary, it will include supportive care. This type of care consists of treating any of the symptoms that occur as a result of the overdose. For instance, if high eye pressure occurs, medications can be given to help decrease the pressure within the eye.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lotemax.